North Carolina, 2007

Damaging Wind in North Carolina, April 15, 2007

April 15, 2007 · NWS ILM · 1 event in 1 county or zone

A sharp upper trough was located over eastern Tennessee. The associated surface low tracked northeast across western and central South Carolina with a 60 knot low level jet.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A sharp upper trough was located over eastern Tennessee. The associated surface low tracked northeast across western and central South Carolina with a 60 knot low level jet. Vertical shear was favorable for organized storms including supercells and bow echoes. A tornado watch was in effect with the primary threat damaging winds and isolated tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 15, 9:00 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 15, 9:00 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1000 AM EDT SUN APR 15 2007

.SYNOPSIS...
AN INTENSE STORM WILL AFFECT THE CAROLINAS TODAY. THERE IS A
POTENTIAL FOR STRONG GRADIENT WINDS...HIGH SURF...BEACH
EROSION...AND SEVERE WEATHER. OVER THE COASTAL WATERS GALE
CONDITIONS ARE LIKELY AS LOW PRESSURE INTENSIFIES AS IT MOVES FROM
THE WESTERN CAROLINAS EARLY THIS MORNING TO DELMARVA BY THIS
AFTERNOON. WINDY...DRIER AND COOLER CONDITIONS WILL ADVECT ACROSS
THE AREA IN THE WAKE OF THE INTENSE LOW DURING THIS AFTERNOON
THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
TORNADO WATCH BOX 147 IN EFFECT UNTIL 3 PM TODAY. LOW TO MID LEVEL
SHEAR QUITE STRONG WIHT LOW LEVEL HELICITY VALUES 600 OR HIGHER. VAD
WINDS SHOWING 50 KTS AT 1K FT. SHOULD DESTABILIZE IN THE LOWER
LEVELS OVER NEXT FEW HOURS TO CREATE MORE SURFACE BASED INSTABILITY
AS COLD FRONT APPROACHES AREA. THEREFORE THE SEVERE THREAT SHOULD
INCREASE THROUGH THE MORNING HOURS FOR INCREASING POTENTIAL FOR
DAMAGING WINDS AND TORNADOES. THE FRONT SHOULD CLEAR THE COAST
BETWEEN 2 AND 4PM.

EARLY THIS MORNING THERE HAS BEEN PERIODS OF HEAVY RAIN WITH AMOUNTS
OVER 2 INCHES IN SPOTS AND WIND GUSTS UP TO 35 KTS ESPECIALLY ALONG
THE COAST. WIND ADVISORY AND HIGH SURF ADVISORY REMAIN IN EFFECT FOR
THE COASTAL ILM COUNTIES.

&&

.SHORT TERM /6 PM SUNDAY THROUGH TUESDAY/...
SFC LOW TO CONTINUE TO INTENSIFY AS IT SLOWLY LIFTS NORTH BY
NORTHEAST TONIGHT. THIS WILL CAUSE A TIGHTENED SFC PRESSURE GRADIENT
ACROSS THE ILM CWA...RESULTING IN WINDY CONDITIONS. WILL BE ON THE
BORDERLINE FOR CONTINUING THE WIND ADVISORY CRITERIA FOR AT LEAST
THE NC COUNTIES. THIS WILL ALSO DEPEND ON WHERE THE SFC LOW GETS
CAUGHT BY THE UPPER LOW...AND IN WHAT PROXIMITY ITS LOCATED TO THE
ILM CWA. THE VORT ROTATING AROUND THE UPPER LOW THIS EVENING WILL
CAUSE SOME CLOUDINESS AND WULDNT BE SURPRISED TO SEE A SHOWER. FOR
NOW WILL GO WITH THE CLOUDINESS. AFTER PASSAGE OF THIS VORT...
COLD AIR ADVECTION WILL BE IN FULL EARNST.

FOR MONDAY THRU MONDAY NIGHT...THE ILM CWA WILL BE UNDER CYCLONIC
FLOW BOTH SFC AND ALOFT. SHULD SEE MSTLY CLEAR SKIES THRU THIS
PERIOD...ESPECIALLY WITH A DOWNSLOPE TRAJECTORY IN THE WIND FIELD
WHICH WILL SCOUR OUT ANY LEFTOVER MOISTURE. ON TUESDAY...A S/W RIDGE
WILL INFLUENCE THE AREAS WEATHER...AND PROVIDE MSTLY CLEAR SKIES
WITH DIMINISHED WINDS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE SYSTEM SLOWLY EXITING THE NORTHEAST COAST EARLY IN THE
PERIOD WITH HIGH PRESSURE SLOW TO BUILD IN BEHIND IT. CONTINUE IN
W-NW FLOW THROUGH MUCH OF THE EXTENDED PERIOD WITH A TIGHT PRESSURE
GRADIENT KEEPING WINDS UP AROUND 15 MPH AND GUSTY MAINLY WITH MIXING
DURING THE AFTERNOON. ALSO EXPECT GOOD AMOUNT OF DRY AIR WITH VERY
LOW DEWPOINTS THROUGH MID WEEK. HIGH PRESSURE NOSES IN FROM THE
SOUTHEAST BRIEFLY ON TUESDAY HELPING TO WARM THINGS UP A BIT...BUT
WEAKENS QUICKLY AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ACROSS THE
SOUTHEAST. THIS LOW WILL MOVE OVER THE CAROLINAS ON WEDNESDAY INTO
THURSDAY...INCREASING THE CHANCE OF PCP LASTING THROUGH EARLY
THURSDAY AS MID TO UPPER LEVEL TROUGH DEEPENS ACROSS THE EAST AND
MOVES OFF SHORE BY THURS AFTN. AS IT MOVES OFF THE CAROLINA COAST ON
THURS IT DEEPENS AND GRADIENT TIGHTENS PRODUCING AN INCREASE IN
NORTHERLY WINDS THURS NIGHT INTO FRI. WINDS WILL DECREASE AS HIGH
PRESSURE BUILDS IN FROM THE NORTH FRI THROUGH SATURDAY AND REMAINS
OVER THE AREA THROUGH THE WEEKEND. OVERALL TEMPS WILL REMAIN AROUND
5 DEGREES BELOW GUIDANCE THROUGH THE EXTENDED PERIOD EXCEPT FOR A
BRIEF WARM UP ON TUES. TEMPS WILL START TO REBOUND BY NEXT WEEKEND
AS HIGH PRESSURE BUILDS INTO REGION.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
MOSTLY MVFR CEILING/VIS WITH SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH A WARM FRONT WAVING NORTH. THERE WILL BE SOME IFR IN THE
HEAVIER SHOWERS AND STORMS. SOUTHWEST GRADIENT WILL HAVE WINDS
GUSTING ALONG THE COAST TO 35 KTS...WITH  LIGHTER WINDS AT INLAND
TERMINALS. BEST CHANCE FOR THUNDERSTORMS WILL BE LATE MORNING AS THE
COLD FRONT APPROACHES WITH STRONG OMEGA. WINDS WILL SHIFT TO THE
WEST THIS AFTERNOON...WITH MOISTURE SLOWLY EXITING THE AREA FROM
WEST TO EAST. VFR CONDTIONS OVERNIGHT THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TODAY/...
GALE WARNING REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING.  TIGHT
GRADIENT AND STRONG LOW LEVEL JET WILL RESULT IN WIND SPEEDS
EXCEEDING 30 KT AT TIMES. SEAS WILL RUN ANYWHERE FROM 10 TO 14 FT
TODAY. SEAS OF 10.5 NEAR SHORE AND UP TO 13 FT AT OFF SHORE LEJ
BUOYS. WIND WILL SHIFT LATE THIS AFTERNOON AS COLD FRONT PUSHES
OFFSHORE...ACCOMPANIED BY SHOWERS AND TSTMS.

SHORT TERM /6 PM EDT SUNDAY THROUGH TUESDAY/...
GALE CONDITIONS WILL LIKELY CONTINUE INTO TONIGHT...AND MAY EXTEND
INTO MONDAY GIVEN THE INTENSITY AND SLOW MOVEMENT OF THE LOW.
WESTERLY WINDS TO BECOME NORTHWEST TONIGHT AS A SECONDARY COLD FRONT
OR SFC TROF MOVES ACROSS THE ILM CWA. CAA SURGE WILL COMBINE WITH A
TIGHTENED SFC PG AND YIELD NEAR THRESHOLD GALE CONDITIONS. FOR
MONDAY...A STRONG SCA WILL LIKELY BE IN EFFECT WHICH SHULD CONTINUE
INTO MONDAY NIGHT BEFORE FINALLY DIMINISHING EARLY TUESDAY. THIS A
RESULT OF AN UPPER S/W RIDGE AND ITS WEAK SFC HIGH COUNTERPART
FINALLY MOVING TO THE ILM WATERS. SEAS WILL PRIMARILY BE COMPRISED
OF THE WIND DRIVEN LOW PERIOD VARIETY...ESPECIALLY WHEN WINDS VEER
MORE NORTHWESTERLY TONIGHT THROUGH MONDAY. A RANGE OF SEAS WILL BE
NEEDED DUE TO THIS OFFSHORE TRAJECTORY IN THE WIND FIELD.

LONG TERM /TUESDAY NIGHT THROUGH THROUGH THURSDAY/...
AS LOW SLOWLY MOVES OFF THE NE ATLANTIC COAST THROUGH TUESDAY
GRADIENT WILL SLACKEN ALLOWING WINDS TO DECREASE THROUGH THE DAY ON
TUES IN AN OFF SHORE FLOW....FALLING BELOW SCA CRITERIA BY TUESDAY
EVENING. SEAS WILL REMAIN BELOW SCA BETWEEN 2 TO 4 FT TUES AND
DECREASING FURTHER ON WED. WINDS AND SEAS WILL BEGIN TO INCREASE
AGAIN THURSDAY INTO FRI AS LOW PRESSURE SYSTEM DEEPENS AS IT EXITS
THE SOUTHEAST COAST...SHOULD REMAIN BELOW SCA CRITERIA. SEAS WILL
GRADUALLY DECREASE AGAIN THROUGH NEXT WEEKEND.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HIGH SURF ADVISORY UNTIL 5 PM EDT SUNDAY FOR SCZ034-046.
     WIND ADVISORY UNTIL 5 PM EDT SUNDAY FOR SCZ034-046.
NC...HIGH SURF ADVISORY UNTIL 5 PM EDT SUNDAY FOR NCZ097-100-101.
     WIND ADVISORY UNTIL 5 PM EDT SUNDAY FOR NCZ097-100-101.
MARINE...GALE WARNING UNTIL 8 AM EDT MONDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...III
SHORT TERM...DCH
LONG TERM...RGZ
AVIATION...DL
Hazardous weather outlook, Apr 15, 7:58 AM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
858 AM EDT SUN APR 15 2007

NCZ097-100-101-SCZ034-046-161300-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
858 AM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   TORNADO WATCH
   HIGH SURF ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ087-096-099-SCZ017-023-024-032-033-039-161300-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
858 AM EDT SUN APR 15 2007

...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-161300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
858 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING
   TORNADO WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 15, 8:36 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
936 AM EDT SUN APR 15 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-151500-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
936 AM EDT SUN APR 15 2007

...TORNADO WATCH CONTINUES UNTIL 3 PM...

AT 935 AM...RADAR SHOWED SHOWERS AND EMBEDDED THUNDERSTORMS MAINLY
FROM DARLINGTON...EAST TO WILMINGTON. THESE CELLS WERE MOVING
RAPIDLY NORTHEAST AT 40 TO 50 MPH. RESIDENCE IN THE PATH OF THESE
STORMS CAN EXPECT WIND GUSTS OVER 40 MPH AND VERY HEAVY RAIN.
MOTORISTS SHOULD BE ALERT TO PONDING ON THE ROADWAYS. THE STRONG
WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

43
Special weather statement, Apr 15, 10:05 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1105 AM EDT SUN APR 15 2007

NCZ087-SCZ017-023-024-032-033-039-046-151615-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...BENNETTSVILLE...
DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE...GEORGETOWN
1105 AM EDT SUN APR 15 2007

...TORNADO WATCH CONTINUES UNTIL 3 PM...

AT 11 AM...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM
BENNETTSVILLE TO DARLINGTON TO FLORENCE WAS MOVING RAPIDLY
NORTHEAST AT 40 TO 50 MPH. THE LINE ITSELF WAS SHIFTING SLOWLY
EAST AND WILL AFFECT ROBESON...DILLON...MARION AND WILLIAMSBURG
COUNTIES THROUGH NOON. OTHER SHOWERS AND STRONG THUNDERSTORMS WERE
ENTERING SOUTHERN WILLIAMSBURG COUNTY. THESE THUNDERSTORMS WILL
AFFECT TRIO...ANDRESW...WARSAW...MORRISVILLE AND NESMITH THROUGH
NOON.

RESIDENTS IN THE PATH OF THESE STORMS CAN EXPECT WIND GUSTS OVER
40 MPH AND VERY HEAVY RAIN. MOTORISTS SHOULD BE ALERT TO PONDING
ON THE ROADWAYS. THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

47
Special weather statement, Apr 15, 11:04 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1204 PM EDT SUN APR 15 2007

NCZ087-096-097-099-100-SCZ024-032>034-039-046-151715-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-DILLON-FLORENCE-MARION-
HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...DILLON...FLORENCE...
MARION...CONWAY...MYRTLE BEACH...KINGSTREE...GEORGETOWN
1204 PM EDT SUN APR 15 2007

...TORNADO WATCH CONTINUES UNTIL 3 PM...

AT NOON...A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS
EXTENDED FROM SAINT PAULS SOUTHWEST TO WEST OF LUMBERTON TO EAST OF
THE CITY OF MARION INTO SOUTHEAST FLORENCE COUNTY. THE STRONGEST
THUNDERSTORMS WILL AFFECT LUMBERTON TO TAR HEEL AND DUART THROUGH
1 PM. OTHER SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED FROM
LORIS SOUTHWEST ACROSS CENTRAL HORRY COUNTY INTO WESTERN
GEORGETOWN COUNTY. THE STRONGEST STORMS IN THIS AREA WILL AFFECT
YAUHANNAH DONGOLA AND RED HILL THROUGH 1 PM.

RESIDENTS IN THE PATH OF THESE STORMS CAN EXPECT WIND GUSTS OVER
40 MPH AND VERY HEAVY RAIN. MOTORISTS SHOULD BE ALERT TO PONDING
ON THE ROADWAYS. THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Local storm report, Apr 15, 11:42 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     LONGS                   33.93N 78.73W
04/15/2007                   HORRY              SC   COUNTY OFFICIAL

            TREES DOWN ON WEST DOGWOOD ROAD

1215 PM     TSTM WND DMG     CONWAY                  33.84N 79.06W
04/15/2007                   HORRY              SC   COUNTY OFFICIAL

            TREE ON HOUSE

1200 PM     TSTM WND DMG     BAYBORO                 34.02N 79.02W
04/15/2007                   HORRY              SC   COUNTY OFFICIAL

            ROOF PARTIALLY BLOWN OFF FIRE DEPARTMENT TRAINING CENTER.
            ROOF PARTIALLY BLOWN OFF TRAILER.

&&

ROSS
Local storm report, Apr 15, 11:42 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     LONGS                   33.93N 78.73W
04/15/2007                   HORRY              SC   COUNTY OFFICIAL

            TREES DOWN ON WEST DOGWOOD ROAD

1215 PM     TSTM WND DMG     CONWAY                  33.84N 79.06W
04/15/2007                   HORRY              SC   COUNTY OFFICIAL

            TREE ON HOUSE

1200 PM     NON-TSTM WND DMG BAYBORO                 34.02N 79.02W
04/15/2007                   HORRY              SC   COUNTY OFFICIAL

            ROOF PARTIALLY BLOWN OFF FIRE DEPARTMENT TRAINING CENTER.
            ROOF PARTIALLY BLOWN OFF TRAILER.

&&

ROSS
Special weather statement, Apr 15, 12:11 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
111 PM EDT SUN APR 15 2007

NCZ096-097-099>101-SCZ034-151915-
BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-HORRY-
INCLUDING THE CITIES OF...ELIZABETHTOWN...BURGAW...SURF CITY...
WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH
111 PM EDT SUN APR 15 2007

...TORNADO WATCH CONTINUES UNTIL 3 PM...

SHOWERS AND THUNDERSTORMS PRODUCING STRONG...GUSTY WINDS WILL
MOVE ACROSS EASTERN HORRY...COLUMBUS...AND BLADEN COUNTIES
THROUGH 1230 PM. THE ACTIVITY WILL ALSO CROSS BRUNSWICK...PENDER
AND NEW HANOVER COUNTIES THROUGH 130 PM. WIND GUSTS IN EXCESS OF
50 MPH WILL BE POSSIBLE WITH THE STRONGER ACTIVITY.

RESIDENTS SHOULD PREPARE FOR THE POSSIBLITY OF STRONG WINDS OVER
THE NEXT COUPLE OF HOURS.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 3:00 PM.
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

CRM

The radar

The Wilmington radar (KLTX), 41 km away, was scanning. The volume nearest the first event began at 17:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brunswick

When
April 15, 12:24 PM EST to 12:30 PM EST
Where
Brunswick County, 9 mi WNW of Leland
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
34.300, -78.195

NWS Storm Survey concluded straight line winds to near 70 mph caused minor damage to approximately 12 homes along Port Royal Road, just north of the intersection with Northwest Road NE. The damage was caused primarily by downed trees, some up to 16 inches in diameter. Spotty minor damge continued for approximately one quarter mile to the northeast near the intersection of Goose Neck Road and Little Trail. A garage door and an air conditioning unit were damaged in this area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27686.